Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having severe weight gain. What to do in case of thyroid issues? How to reduce weight by increasing metabolism?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
hi, I am 30 years old.I had my fT3,FT4,FTSH tests done.The report results are as per atatched
FT4 = 0.96
TSH = 12.44
I am having severe weight gain and also planning to have a baby.Please suggets me whether i am having thyroid problem if so what should i do now.

Also suggest me how i can reduce my weight by increasing my metobolism

Posted Wed, 4 Jul 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 6 hours later
Dear XXXXXXX
Your thyroid reports are suggestive of hypothyroidism. Although weight gain is not entirely due to hypothyroidism it is a contributory factor. During pregnancy TSH has to be less than 2.5 so you should start thyroxine tablets and plan pregnancy once TSh is close to that.
Regarding your obesity problem - I will give you general overview bcoz without examination and one to one discussion I wont be able to find the exact cause.
1. XXXXXXX a dietician and take a low calorie diet chart like1000 kcal- follow it strictly
2. regular aerobic exercise atleast 30 min every day. treadmill or jogging will do
3. cut down on fried stuff, junk food, bakery items and other high cal foods
4.eat lot of XXXXXXX leafy vegetables and fresh fruits. drink XXXXXXX tea twice daily.
try to lose 2-4 kg every month. if you r not able to lose with these measures then i suggest you see me or other endocrine doctor personallly
Above answer was peer-reviewed by
 
Follow-up: Having severe weight gain. What to do in case of thyroid issues? How to reduce weight by increasing metabolism? 15 hours later
Hi,

I met the Gynic and she asked me to visit endocrinic.I am new to Bangalore and atlast posted my question here.

Could you please suggest the disage of thyroxine tablet I should use.please prescribe me what else i can use.
ALso gynic doctor said that my Ft4 is on lower side which should not.
Please let me know do i need to take seperately for this.
 
 
Answered by Dr. Rahul Tawde 24 hours later
Low Ft4 and high TSh both indicate same thing- that you are having hypothyroidism. Start with 75 microgram of levothyroxine tablets. You can also take calcium in the evening after dinner. Check your thyroid again after 2 months to see whether your thyroid parameters have come to normal. You will have to continue medicines even after that.
Thanks
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor